BACKGROUND: The majority of antidepressants inhibit serotonin reuptake and include the selective serotonin reuptake inhibitors (SSRIs), serotonin-norepinephrine reuptake inhibitors (SNRIs), and the serotonin reuptake inhibiting tricyclic antidepressants. OBJECTIVE: The objective of this study was to investigate and describe the range and impact of reported adverse visual effects linked to serotonin reuptake inhibiting antidepressants. METHODS: Using data from a global database of patient spontaneous reports of drug adverse events, we systematically identified eligible reports of visual problems linked to the use of serotonin reuptake inhibiting antidepressants. We analyzed these data using simple descriptive statistics to present the range and impact. RESULTS: We identified 124 reports of visual problems. Reports originate from 18 countries and involve 11 different drugs. The most commonly reported symptoms were vision blurred/visual acuity reduced (n = 79, 63.7%), night blindness (n = 22, 17.7%), vitreous floaters (n = 21, 16.9%), photophobia (n = 19, 15.3%), diplopia (n = 15, 12.1%), palinopsia (n = 13, 10.5%), visual field defect (n = 12, 9.7%), photopsia (n = 11, 8.9%) and visual snow syndrome (n = 11, 8.9%). 74 patients indicated that the side effect was bad enough to affect everyday activities, 62 had sought health care, and 50 indicated that their work had been affected. 49 patients reported an enduring vision problem after discontinuation of treatment. CONCLUSIONS: The data suggest that serotonin reuptake inhibiting antidepressants can produce a range of adverse effects on vision that in some cases can be long-lasting after discontinuation of the drug. Further efforts are needed to understand the mechanisms involved, the incidence among those prescribed these medications, and identify any risk or mitigation factors.